MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK PATELLA RESURFACING ROUND DOME-29MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK PATELLA RESURFACING ROUND DOME-29MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180320-2
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon completed revision procedure and noted significant wear on the patella component (explanted on date of surgery).
 
Additional Manufacturer Narrative
This event was originally reported to stryker as an unknown device and submitted to fda under mfr# 0002249697-2024-01623.This report is being filed to correct the change in catalog information, fda registration number and additional information.Reported event: an event regarding wear involving a mako patella was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection: visual inspection of the returned device indicated that the patella is worn.Cement is present on the device as well.The damage present on the anterior and posterior surfaces is consistent with delamination and material loss.The damage on the articulating surface of the patella is consistent with burnishing, scratching, and third body indentations, which are common damage modes of uhmwpe.Dimensional inspection: dimensional inspection for the device was not performed as the device was returned damaged.Functional inspection: functional inspection for the device was not performed as the device was returned damaged.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i have reviewed the documentation provided including the product inquiry cover sheet, and ap lateral and sunrise view x-rays of a patellofemoral arthroplasty.Event description: surgeon completed revision procedure and noted significant wear on the patella component (explanted on date of surgery).The x-rays provided show a cemented patellofemoral arthroplasty in anatomic position without evidence of mechanical complication.No documentation regarding revision surgery was provided.Should further documentation become available i would be happy to further this investigation.Device history review: a review of the device history records could not be performed as lot code information was unknown.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised, reason unknown.The device was returned; visual inspection of the returned device indicated that the patella is worn.Cement is present on the device as well.The damage present on the anterior and posterior surfaces is consistent with delamination and material loss.The damage on the articulating surface of the patella is consistent with burnishing, scratching, and third body indentations, which are common damage modes of uhmwpe.A review of the provided medical records by a clinical consultant indicated: "i have reviewed the documentation provided including the product inquiry cover sheet, and ap lateral and sunrise view x-rays of a patellofemoral arthroplasty.Event description: surgeon completed revision procedure and noted significant wear on the patella component (explanted on date of surgery).The x-rays provided show a cemented patellofemoral arthroplasty in anatomic position without evidence of mechanical complication.No documentation regarding revision surgery was provided.Should further documentation become available i would be happy to further this investigation.' no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK PATELLA RESURFACING ROUND DOME-29MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key21584495
Report Number3005985723-2025-00099
Device Sequence Number9276166
Product Code NPJ
UDI-Device Identifier00848486000349
UDI-Public00848486000349
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180320-2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale